feeling anxious

Discussion in 'General Parenting' started by AnnKS, Jan 18, 2007.

  1. AnnKS

    AnnKS New Member

    This week has been very hectic for me. I am living on coffee becuase I can't sleep. :smile: I am feeling very anxious about the next couple things ahead. First of all, we have an IEP for difficult child tomorrow. She is going downhill quite quickly at home, and I am amazed she seems to be keeping it together at school. Still, I am going to again request that she have an aide in the afternoon. She is losing some memory, and she hardly ever remembers what she has to do at school or what she has for homework. Half the time she forgets her materials. Sometimes she writes something down and then insists it is for something else. She is usually unable to write down her assignments on her own though. I never get notes from school on a regular basis, and frankly, I think they are letting her slide on by just because she is fairly high intellectually (meaning she gets concepts quickly, is a great reader, etc.). I have a feeling they are going to turn me down again, but at least it will be in file that I requested it. They were also supposed to get her a portable word processor device so she wouldn't have to write things down, but that hasn't happened yet. They just seem to make promises that they rarely keep unless it makes life eisier for them (not us or her).

    The second thing is the biopsy we have on Tuesday. It is not an extremely invasive procedure or anything, but I am just anxious about putting her through all this for nothing. I am also worried about how she will come out of anethesia. I am worried that she will be extremely difficult or upset or confused (it really tears me up to see her that way, especially around other people) I just feel so helpless.

    We had another meltdown at the doctor's again. This time when we went to see the therapist. He came out to the parking lot, and it was all we could do to get her out of the car. She wasn't violent or anything this time, just really upset and defiant. We finally got her in to meet the poor guy (it was my first time taking her to see him).

    The last thing that is heavily on my mind is her auditory/visual hallucinations. We have known for some time that she has these. They are what we call her "imaginary friends". When we first discovered that she saw and heard things that were not there, I freaked out (wouldn't you?), but after the psychologist explained that it was a result of her frontal lobe damage and that they seemed to be "happy hallucinations". Only during one period did they get negative (when she was on Lexapro). Well, we learned to live with them, and they are pretty under control. she only talks to them at home, and she really only makes faces and gestures toward them once in a while. Anyway, she started on a new mild anti-depressant called Trazodone to help her sleep. Since she started, they have gotten to be more of a presence in the household. She is talking to them much more and being more obvious about it. We increased the medication last night (still not sleeping well) after talking to the psychiatrist about the "friends" becoming more active. She didn't seem to alarmed and told me to just watch her more closely. I am really just afraid that she will be inappropriate at school and lose the few friends she has, or that they will get negative on her again and she will be afraid to say something. I am not sure if anti-depressants just have this effect on her. The psychiatrist assured me that the one she is taking is extremely mild and used often for sleep. We will see...

    Anyway, done with my vent. Any advice on the school or anything is always appreciated. Goodness, it feels good to get it out!!!!
     
  2. Sara PA

    Sara PA New Member

    The doctor is correct in that Trazodone is rather mild and very often used for sleep. However, that doesn't mean it can't make symptoms like hers worse or cause any of the adverse psychiatric side effects any antidepressant can cause. Nor does it always work the way it's planned as Dammit Janet has noted in her post. She, too, isn't getting any sleep help from Trazodone.

    She is taking the Provigil very early in the day, right? Because it's purpose is to increase wakefulness.
     
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    As Sara said, Im not getting to sleep with the trazadone tho I am not experiencing hallucinations from it.

    I have a personal theory that some bipolar people have a form of bipolar that is linked to seizure activity which is why we are helped by the neuroleptics. This is especially true for people who have comorbid fibromyalgia or chronic fatigue which is linked to neurotransmitters. We respond better to treatment with the neuroleptics and things like klonopin than with lithium and the antipsychotics. Just my theory.
     
  4. dreamer

    dreamer New Member

    Ann, I know it has to be so hard. But I am thinking you are gonna suffer a "crash and burn" of your own, living oncoffee and unable to sleep.
    Is there any way you can take a break, somehow? I do understand for some people it might not be possible at all (we have no family left here and friends fell by the wayside YEARS ago due to my inability to maintain a social network due to the illness so rampant in my immediate family) But, can anyone be found to help you, maybe give you a little time to take a nap, so you do not need coffee to stay away so that at bedtime you can sleep? If you do a crash and burn it is not going tohappen when it is convenient or when you have time in your schedule for it.

    My docs have suggested more than once my RA hit me so hard and heavy when it hit becuz of the stress I had been living with with my husband and oldest difficult child------and that landed me bedbound and dependant for my ADLs for a couple years!
    I know even if you do have people who might be able to help, it is hard to call on them......but....again, it would be easier to call on them now and schedule it out than if you had to need them with immediacy becuz you collapsed.
     
  5. Sunlight

    Sunlight Active Member

    I too am thinking if you want to sleep you have to cut the caffiene. it makes minds go overboard in the thinking dept!
     
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Ann,
    Another one who thinks you need to be sure to take good care of yourself. I'm sure it's not easy. I hope things with the biopsy go well. Keep us posted and take care of you. Hugs.
     
Loading...